# SDR 98ZZZX1143

- Difficulty date: February 16, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N340TS
- Make and model: Cessna 340A
- Aircraft serial: 340A0999
- System (JASC): 5412 · Nacelle/Pylon, Bulkhead/Firewall
- Part: Heat Shield
- Part number: 56560061
- Condition: Burned
- Location: Lt Firewall
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

AFTER REMOVAL OF THE LEFT NACELLE COVER AND FUEL CELL, SEVERE CORROSION WAS FOUND.  ALSO, AFT SIDE OF LT FIREWALL DISCOLORED FROM HEAT AND THE FUEL CELL HEAT SHIELD IS BURNED THROUGH.  THE HEAT DAMAGE IS BELIEVED TO BE CAUSED BY A PREVIOUS EXHAUST FAILURE.  THIS AIRCRAFT IS WELL MAINTAINED, HANGARED MOST OF THE YEAR, AND NOT HIGH TIME.  SUBMITTER BELIEVES THIS IS A SERIOUS PROBLEM THAT MAY GO UNDETECTED ON MANY SIMILAR AIRCRAFT.
